Tagged: syncope fainting cardiovascular
September 4, 2020 at 1:49 pm #183152thepercivalsParticipant
Looking for adults with ADHD who may have vasovagal syncope and whether or not they take stimulant medication. I was diagnosed about 11 years ago with ADHD (after oldest son was diagnosed). At that time I began taking Vyvanse and my life changed for the better. Couldn’t believe how much different it could be when I could focus and wasn’t flitting about. Then came the diagnosis of Vasovagal Syncope (fainting caused by sudden drop in blood pressure and/or decreased heart rate – it deprives your brain of oxygen) from an Electro Physiocardiologist after a tilt table test in which not only did I faint, but my heart stopped for 18 seconds. So, the doc said no more stimulant medication. Now 9 years later, I’m ready to fight for the right to take meds again. I’ve struggled, and then just sort of accepted that this is how it is, however, it’s been 9 years and maybe new information has come out – I don’t know. So, it’s a long shot that someone in the community will even know what I’m talking about, but would love to hear of any experiences with similar situations.
September 6, 2020 at 9:38 pm #183190addhaelParticipant
Similarly, I was only diagnosed with ADHD at the beginning of this year however do suffer from Vasovagal Syncope.
My first faint was about a year ago before I was on stimulant medication (second time was about a month or two ago)
Interested to know if the two are related or just random occurrences we’ve just been ‘lucky’ enough to have
October 13, 2020 at 6:25 pm #186014JamesWatParticipant
Just had a procedure and the anaesthetist suggested this. I’m literally in the recovery room right now.
It never clicked that it could be the case.
I got diagnosed with ADHD at 28 and I got diagnosed with vasovagal syncope and 3rd degree heart block at 13. Started Dex last year.
I have a pacemaker installed. This makes so much sense after the anaesthetist explained the adrenaline is responsible for conduction in the Vegas nerve.
Identical story with the tilt table test.
I haven’t needed the pacemaker for literally 12 years out of 15 so it’s turned off now, looking to take it out.
ADHD sure is interesting.
Let me know if you have any questions,
October 13, 2020 at 10:58 pm #186025geobeckParticipant
Interesting. I started three meds for ADD a few months ago: vynase, Wellbutrin, and Quetiapene. Soon after, I started experiencing orthostatic hypotension, nearly passing out if I stood up too fast. As a result, I went off Quetiapene, because that’s listed as a common side effect, but I still experience it to a smaller degree.
It reinforces the fact that I need a specialist, rather than relying on my GP.
December 1, 2020 at 9:37 pm #188501Andrea DantasParticipant
Hi pals! Yes for ADHD (late diagnose now, at age 47), yes for vasovagal syncope diagnosed when I was 35, and yes for 3rd degree heart block + pacemaker implant at age 43. Lucky to find others discussing possible connections. I’ve always thought my vagus nerve was cheating me more than doctors could tell.
February 23, 2021 at 2:07 pm #195142Benman2021Participant
James are you saying that the adhd meds helped you not have syncope or near syncope?
February 23, 2021 at 7:49 pm #195154CarynParticipant
I started experiencing Vasovagal Syncope episodes in kindergarten but it wasn’t diagnosed until in my 20s. I was diagnosed for ADHD at 40 (6 years ago). I have no known heart condition, but I have hypertension.
I believe my syncope episodes are related to emotional dysregulation, because they are generally triggered by medical procedures or injuries. I’ve passed out dozens of times throughout my life and they all have to do with someone’s skin being broken (my own or someone else’s, real or imagined).
In recent years, with treatment for ADHD (Wellbutrin and CBT) as well as support groups for other issues, I’ve become much better at self-care which includes self-advocating with medical staff and choosing to walk away from triggering events or conversations, even when it is socially uncomfortable.
I was drawn to this topic because I have had so many people try to minimize or gaslight me about my experience over the years that I want people to know that it’s a real thing, no matter what the cause. And it’s worth looking into!
Thanks for the original post!
February 28, 2021 at 3:55 am #195410birdhouse5Participant
Had consistent troubles with low blood pressure and a few times blacked out cold. Concussion one time and bruises to the front of the face another time, etc.
Went through some tests like breathing tests and the one they attach the device to record your heart rate while you go about your day. Nothing really telling came about.
Voluntarily stopped the stimulate and I haven’t fainted since. Headaches have also been less. That was a few years ago. I still have some left over RX, but what’s the point if while I’m on them I can’t even stand up anymore.
May 12, 2021 at 3:19 am #201982millireay88Participant
Omg!! I have POTS (Postural orthostatic tachycardia). It took years for a diagnosis. I started fainting in middle school. I was named “the fainting goat” and bullied for it. I suffer severe ADHD with RSD.
You must be logged in to reply to this topic. Login